Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 15, 2011, 4:46 AM CST for 4 counties in Texas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2011, 4:46 AM CST (10:46 UTC)
- Expired
- Nov 15, 2011, 5:17 AM CST
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Frio County, TX, Medina County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 70 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 4:50 AM CST | TSTM WND DMG | 1 E Uvalde, TX | POWER LINE POLES BLOWN DOWN. |
| Nov 15, 4:55 AM CST | HAIL 0.5 | N Uvalde, TX | MARBLE SIZE HAIL IN UVALDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 2:14 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
681
WUUS54 KEWX 151046
SVREWX
TXC163-325-463-507-151145-
/O.NEW.KEWX.SV.W.0140.111115T1046Z-111115T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 AM CST TUE NOV 15 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRIO COUNTY...
SOUTHWESTERN MEDINA COUNTY...
UVALDE COUNTY...
NORTHEASTERN ZAVALA COUNTY...
* UNTIL 545 AM CST.
* AT 443 AM CST...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONTELL TO 6 MILES NORTH OF UVALDE TO BATESVILLE...
AND MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE KNIPPA...REAGAN WELLS...
CONCAN...GARNER STATE PARK...SABINAL AND FRIO TOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2962 9945 2901 9917 2886 9970 2958 10006
TIME...MOT...LOC 1046Z 243DEG 23KT 2951 9995 2931 9977
2893 9964
$$1 follow-up statement
745
WWUS54 KEWX 151117
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CST TUE NOV 15 2011
TXC163-325-463-507-151126-
/O.CAN.KEWX.SV.W.0140.000000T0000Z-111115T1145Z/
MEDINA TX-UVALDE TX-FRIO TX-ZAVALA TX-
517 AM CST TUE NOV 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ZAVALA...
NORTHWESTERN FRIO...UVALDE AND SOUTHWESTERN MEDINA COUNTIES IS
CANCELLED...
THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE LEVELS. AS A
RESULT...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. HOWEVER...
WIND GUSTS UP TO 50 MPH...SMALL HAIL...BRIEF HEAVY RAINS AND
FREQUENT LIGHTNING CAN STILL BE EXPECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2962 9945 2901 9917 2886 9970 2958 10006
TIME...MOT...LOC 1116Z 243DEG 23KT 2960 9975 2940 9957
2902 9944
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 4:21 AM CST, 25 minutes earlier.
Area forecast discussion, Nov 15, 4:21 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 421 AM CST TUE NOV 15 2011 .DISCUSSION... LIGHT TO MODERATE SHOWERS AND ISOLATED THUNDERSTORMS WITH EMBEDDED HEAVY DOWNPOURS ARE AFFECTING PORTIONS OF THE EDWARDS PLATEAU/WESTERN HILL COUNTRY AND THE NORTHERN PART OF THE RIO GRANDE. THIS ACTIVITY IS ASSOCIATED WITH THE WELL ADVERTISED UPPER LOW CURRENTLY OVER THE BIG BEND AREA. THIS SYSTEM IS FORECASTED TO MOVE EASTWARD AND ACROSS SOUTH CENTRAL TEXAS DURING THE MORNING HOURS. AS THE UPPER LOW MOVES ACROSS SOUTH CENTRAL TEXAS THIS MORNING...CHANCES OF SHOWERS AND THUNDERSTORMS WILL GO UP DUE TO INCREASING INSTABILITY OVER THE REGION. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS. ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE SINCE FORECAST SOUNDING PW'S ARE RUNNING ABOVE THE TWO STANDARD DEVIATIONS FOR THIS TIME OF THE YEAR...WHICH BASICALLY IS AN EXCELLENT MARKER FOR FORECASTING HEAVY PRECIPITATION. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR THE WESTERN HALF OF SOUTH CENTRAL TEXAS UNTIL 9 AM CST THIS MORNING. HOWEVER...THIS SEVERE THUNDERSTORM WATCH MAY BE EXTENDED AND EXPANDED LATER THIS MORNING. STAY TUNED...FOR UPDATED INFORMATION AND POSSIBLE WATCHES AND WARNINGS AS STORMS MOVE EASTWARD AND BEGIN TO IMPACT POPULATED AREAS AND METRO CITIES. LATER THIS AFTERNOON...THE UPPER LOW SHOULD BE OUT FROM OUR COUNTY FORECAST WARNING AREA WHILE DRYING CONDITIONS ARE EXPECTED TO FILTER IN FROM THE WEST. A PACIFIC COLD FRONT IS EXPECTED TO ENTER THE LOCAL AREA LATE TONIGHT INTO WEDNESDAY MORNING. THIS FRONT WILL KEEP DRY AND MILD WEATHER CONDITIONS FOR THE NEXT FEW DAYS WITH MORNING TEMPS ON THE COOL SIDE...ESPECIALLY THURSDAY MORNING. NEXT CHANCES OF RAIN ARE EXPECTED LATE DURING THE UPCOMING WEEKEND INTO MONDAY AS AN UPPER LOW SYSTEM APPROACHES THE LOCAL AREA FROM THE SOUTHWEST CONUS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 57 77 48 67 / 80 10 - - - AUSTIN BERGSTROM INTL AIRPORT 75 52 77 45 68 / 80 10 - - - NEW BRAUNFELS MUNI AIRPORT 77 55 78 48 69 / 80 - - - - BURNET MUNI AIRPORT 75 53 73 43 65 / 80 10 - - - DEL RIO INTL AIRPORT 81 54 80 49 68 / 60 0 0 - - GEORGETOWN MUNI AIRPORT 75 54 74 44 66 / 80 10 - - - HONDO MUNI AIRPORT 80 53 80 45 70 / 80 - - - - SAN MARCOS MUNI AIRPORT 77 54 77 47 68 / 80 10 - - - LA GRANGE - FAYETTE REGIONAL 76 57 77 50 68 / 80 10 - - - SAN ANTONIO INTL AIRPORT 79 57 79 50 69 / 80 - - - - STINSON MUNI AIRPORT 81 58 81 50 70 / 80 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN HALF OF SOUTH CENTRAL TEXAS UNTIL 9 AM CST THIS MORNING. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...17
Hazardous weather outlook, Nov 14, 8:40 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 840 PM CST MON NOV 14 2011 TXZ171>173-183>194-202>209-217>225-228-151115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 840 PM CST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD TOWARDS SOUTH CENTRAL TEXAS OVERNIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVERNIGHT IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS SOUTH CENTRAL TEXAS ON TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE UPPER LEVEL STORM SYSTEM...EXITING SOUTH CENTRAL TEXAS BY MID-AFTERNOON. HEAVY RAINFALL AND A FEW SEVERE STORMS ARE POSSIBLE ON TUESDAY...MAINLY EAST OF HIGHWAY 281. THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH SOME HAIL IS POSSIBLE AS WELL. MINOR FLOODING IS POSSIBLE TUESDAY...ESPECIALLY ACROSS URBAN AREAS. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO TUESDAY MORNING.
In the hours before
Special weather statement, Nov 14, 11:53 PM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1153 PM CST MON NOV 14 2011 TXZ171>173-183>194-202>209-217>225-228-150900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1153 PM CST MON NOV 14 2011 ...MUCH NEEDED RAINFALL LIKELY AFTER MIDNIGHT THROUGH TUESDAY... A FALL RAIN MAKING WEATHER SYSTEM JUST WEST OF THE BIG BEND WILL CONTINUE MOVING EAST TONIGHT...AND MOVE ACROSS SOUTH CENTRAL TEXAS FROM EARLY TUESDAY MORNING TO THE AFTERNOON HOURS ON TUESDAY. RAIN IS EXPECTED TO FORM IN ADVANCE OF THIS DISTURBANCE THROUGH EARLY TUESDAY MORNING ACROSS SOUTH CENTRAL TEXAS. RAIN CHANCES ARE EXPECTED TO INCREASE THROUGH TUESDAY MORNING...WHEN MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE. RAIN...WITH SHOWERS AND THUNDERSTORMS...TUESDAY MORNING IS EXPECTED TO MOVE TO THE EASTERN PART OF SOUTH CENTRAL TEXAS IN THE MID TO LATE AFTERNOON ON TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. A FEW SEVERE STORMS COULD DEVELOP FROM EARLY TUESDAY MORNING THROUGH THE AFTERNOON NEAR AND EAST OF HIGHWAY 281. THE MAIN THREAT WILL BE DAMAGING WINDS... ALTHOUGH SOME HAIL IS POSSIBLE AS WELL. MINOR URBAN FLOODING IS POSSIBLE TUESDAY...ESPECIALLY ACROSS URBAN AREAS. STORM TOTAL RAINFALL AMOUNTS FROM ONE QUARTER TO ONE INCH OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO ONE TO TWO INCHES OVER THE EAST PART OF THE AREA ARE POSSIBLE ON TUESDAY. GO TO WWW.SRH.NOAA.GOV/EWX FOR THE LATEST INFORMATION...FORECASTS AND WARNINGS.
Special weather statement, Nov 15, 1:41 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 AM CST TUE NOV 15 2011 TXZ202-217-150815- KINNEY-MAVERICK- 141 AM CST TUE NOV 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAVERICK AND WESTERN KINNEY COUNTIES UNTIL 215 AM CST... AT 139 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF QUEMADO...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINS AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STANDART... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Nov 15, 3:03 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 AM CST TUE NOV 15 2011 TXZ202-217-151000- KINNEY-MAVERICK- 303 AM CST TUE NOV 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHWESTERN KINNEY COUNTIES UNTIL 400 AM CST... AT 301 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF QUEMADO TO 9 MILES SOUTHWEST OF QUEMADO TO 18 MILES SOUTHWEST OF EAGLE PASS...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... QUEMADO... EAGLE PASS... SPOFFORD... NORMANDY... ROSITA SOUTH... ROSITA NORTH... PALOMA... DARLING... LAUGHLIN AFB AUX FIELD... SECO MINES... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:52 AM CST | Severe Thunderstorm Warning | EWX | Kinney | 53 min |
| Nov 15, 3:11 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 64 min |
| Nov 15, 4:09 AM CST | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 36 min |
| Nov 15, 8:43 AM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays, Kendall | 107 min |
| Nov 15, 10:15 AM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays, Travis | 105 min |
| Nov 15, 11:29 AM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 2 hr |
| Nov 15, 12:26 PM CST | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.